Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nexium w/ Boosted Reyatz
Mar 31, 2007

Hi Docs, I am trying to figure out if it is possible to use Nexium along with a boosted-Reyataz regimen containing Videx EC and Emtriva. I have always taken my Reyataz and Emtriva with a meal and then wait a minimum 2 hours before the Videx EC. Assuming these meds go down in the P.M.) and Nexium in the A.M would that work? My VL is < 500 and T4's are 1284. Thanks!

Mark

Response from Dr. Young

Bad idea.

Proton pump inhibitors (PPIs) like Nexium should not be taken with atazanavir (Reyataz). The PPIs seriously interfere with the absorption of atazanavir (whether or not the 'taz is boosted). Time separation doesn't eliminate the problem.

Either you need to have the underlying need for the antacid fixed or select a different boosted protease inhibitor. Studies of the protease inhibitors fosamprenavir (Lexiva, Telzir) and lopinavir (part of Kaletra) show that PPIs don't interfere with absorption-- these could be alternatives for your atazanavir.

Hope this helps. BY



Previous
Atripla and AM diarrhea
Next
prescribed redundancy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement